Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 227, NWS Atlanta, GA

December 23, 20194 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Dec 23, 2019, 8:18 PM EST for 4 counties in Georgia. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2019, 8:18 PM EST (01:18 UTC)
Expired
Dec 24, 2019, 4:06 PM EST
In force
20 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.54 ft at Dec 24, 2019, 2:00 AM EST.

actionminormoderate10152012/2412/25
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

822 
WGUS42 KFFC 240118
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
818 PM EST Mon Dec 23 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC021-079-153-225-241517-
/O.NEW.KFFC.FL.W.0227.191224T0118Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0100Z.000000T0000Z.UU/
818 PM EST Mon Dec 23 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Echeconnee Creek near Byron.
* From this evening until further notice.
* At 8 PM Monday the stage was 15.3 feet...and rising/falling/steady.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$
4 follow-up statements
405 
WGUS82 KFFC 240133
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
833 PM EST Mon Dec 23 2019

...The Flood Warning continues for the following rivers in Georgia...
  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties 


GAC021-079-153-225-241533-
/O.CON.KFFC.FL.W.0227.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0115Z.000000T0000Z.UU/
833 PM EST Mon Dec 23 2019

The Flood Warning continues for
  The Echeconnee Creek near Byron.
* Until further notice.
* At 8 PM Monday the stage was 15.3 feet...and rising.
* Minor flooding is occurring.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$
446 
WGUS82 KFFC 240956
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
456 AM EST Tue Dec 24 2019

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC021-153-169-207-289-242356-
/O.CON.KFFC.FL.W.0226.000000T0000Z-191226T1200Z/
/MACG1.1.ER.191224T0745Z.191224T1800Z.191226T0600Z.NO/
456 AM EST Tue Dec 24 2019

The Flood Warning continues for
  The Ocmulgee River near Macon.
* From early Thursday morning until Thursday morning.
* At 330 AM Tuesday the stage was 18.0 feet...and 
  rising slowly.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue rising to near 18.4 feet by this afternoon.
  The river will fall below flood stage early Thursday morning.
* At 18.0 feet...Flood stage is reached. Minor flooding begins along 
  the river upstream and downstream from the gage at U.S. Highway 80 
  or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
  and agricultural lands well downstream will be under a foot of 
  water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC021-079-153-225-242356-
/O.CON.KFFC.FL.W.0227.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0845Z.000000T0000Z.UU/
456 AM EST Tue Dec 24 2019

The Flood Warning continues for
  The Echeconnee Creek near Byron.
* Until further notice.
* At 415 AM Tuesday the stage was 15.5 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 15.0 feet.
* At 15.0 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$

GAC091-271-315-242356-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191229T0000Z.000000T0000Z.NO/
456 AM EST Tue Dec 24 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 345 AM Tuesday the stage was 12.6 feet...and 
  rising slowly.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will continue rising to near 12.7 feet by this evening 
  then begin falling.
* At 13.0 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
033 
WGUS82 KFFC 241742
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1242 PM EST Tue Dec 24 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC021-153-169-207-289-250742-
/O.EXT.KFFC.FL.W.0226.000000T0000Z-191227T0200Z/
/MACG1.1.ER.191224T0745Z.191225T0000Z.191226T2000Z.NO/
1242 PM EST Tue Dec 24 2019

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Ocmulgee River near Macon.
* Until Thursday evening.
* At 1130 AM Tuesday the stage was 18.2 feet...and rising slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 18 feet.
* The river will continue rising to near 19.1 feet by this evening. 
  The river will fall below flood stage Thursday evening.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC021-079-153-225-250742-
/O.CON.KFFC.FL.W.0227.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0845Z.000000T0000Z.UU/
1242 PM EST Tue Dec 24 2019

The Flood Warning continues for
  The Echeconnee Creek near Byron.
* Until further notice.
* At 1230 PM Tuesday the stage was 15.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$

GAC091-271-315-250742-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191229T0600Z.000000T0000Z.NO/
1242 PM EST Tue Dec 24 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 1145 PM Tuesday the stage was 12.7 feet...and rising slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 13.1 feet by early Sunday 
  morning. Additional rises may be possible thereafter.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
417 
WGUS82 KFFC 242106
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
406 PM EST Tue Dec 24 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties

 
GAC021-079-153-225-242136-
/O.CAN.KFFC.FL.W.0227.000000T0000Z-191224T2106Z/
/BYNG1.1.ER.191223T2247Z.191224T0845Z.191224T1835Z.UU/
406 PM EST Tue Dec 24 2019

The Flood Warning is cancelled for
  The Echeconnee Creek near Byron.
* This takes effect immediately.
* At 315 PM Tuesday the stage was 14.9 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 7:00 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Dec 23, 7:00 PM EST, 1 hour 18 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
700 PM EST Mon Dec 23 2019

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Tuesday Night/...

Current radar loop shows an area of showers across the Carolinas and
another area along the west coast of FL. There are some very light
showers across GA but they are not dumping any significant amounts
of precip. These showers are mainly associated with the parent low
center now along the west coast of FL between TPA and TLH. This low
center is expected to weaken a bit as it moves east across Northern
FL and pushes into the Atlantic between 06z and 12z Tuesday. This
lows movement will pull the sowers across the southeastern states
eastward out to sea with it. This will allow high pressure to build
into the region from the Eastern Great Lake states and the New
England area. typically this time of year when wee see a ridge build
into our area from the NE we can expect cool easterly flow as a CAD
situation sets up. The main difference with this ridge is our source
region is not to cold with temps in the 40s and 50s expected across
the Mid atlantic states Tuesday. This will allow temps across North
and Central GA to reach into the 60s to near 70 tomorrow, with lows
tonight and Tuesday night in the 40s and 50s.

01

.LONG TERM /Wednesday through Monday/...

While there's no Winter Wonderland is in store for Christmas
morning, which is where we begin our long term period, at least
weather conditions will have improved significantly from the last
several days. Morning low temperatures in the low 40s will rise into
the low 60s with mostly clear skies and no precip in the forecast.

Beyond, the upper-level ridging driving high pressure near the
surface will weaken as the ridge axis moves east of the forecast
area. With weak high pressure in place, temperatures will be fairly
consistent through Sunday, although gradually increasing each
consecutive day. By the weekend, we could even be flirting with some
records as highs begin to reach the upper-60s to lower-70s with lows
only reaching the lower-50s at times, all about 12-25 degrees above
seasonal norms.

Long term models are still divided over the evolution of the next
storm system towards the end of the week, as major differences exist
between the interactions of a shortwave trough over the northwestern
CONUS and a cut-off low pressure system in the Southwestern CONUS.
How these two systems interact will determine when the next round of
showers come through along with an associated cold front. Until
these differences become more resolved, we'd expect a chance of
showers from Saturday night through the rest of the long term
period, with precision increasing as better sampling takes place
over the next several days.

Thiem

&&

.AVIATION...
00Z Update...
IFR conditions persist across the taf sites with some light
rain and drizzle. Visibilities may continue to vary from IFR to MVFR
or even VFR most of the night. Expect some gradual improvement in
ceilings but think it could be more toward sunrise. Conditions
improving to MVFR and then VFR by early afternoon Tuesday. Rain and
drizzle ending after sunrise. Winds will stay just east of north
through the period with speeds gradually diminishing.

//ATL Confidence...00Z Update...
Confidence medium on all elements

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  67  41  61 /  80   5   0   0
Atlanta         51  67  44  61 /  70   5   0   0
Blairsville     44  66  39  62 /  50   0   0   0
Cartersville    47  68  43  63 /  60   5   5   0
Columbus        52  70  47  67 /  60  10   0   0
Gainesville     49  66  42  61 /  60   5   0   0
Macon           52  69  43  64 /  70  20   0   0
Rome            47  68  43  63 /  40   5   5   0
Peachtree City  50  68  43  63 /  70   5   0   0
Vidalia         54  68  44  64 /  80  40   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Thiem
AVIATION...41
Hazardous weather outlook, Dec 23, 2:51 PM EST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
251 PM EST Mon Dec 23 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
251 PM EST Mon Dec 23 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

The shield of heavier rain has pushed eastward with only light
showers lingering behind this afternoon and evening. As a result,
the main threat of flooding has ended and the Flood Watch has
been cancelled. However, continued runoff could result in some
minor rises of creeks, streams, and low lying areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 1:56 PM ESTRiver Flood WarningFFCFloyd42 hr
Dec 24, 4:38 PM ESTRiver Flood WarningFFCCatoosa26 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.